Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 86, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Sep 15, 2021, 4:06 AM EDT. It took effect at Sep 15, 2021, 4:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2021, 4:06 AM EDT (08:06 UTC)
- In effect from
- Sep 15, 2021, 4:00 PM EDT
- Expired
- Sep 15, 2021, 9:16 PM EDT
- In force
- 5 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
327 WHUS71 KAKQ 150806 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 406 AM EDT Wed Sep 15 2021 ANZ630>632-634-151615- /O.NEW.KAKQ.SC.Y.0086.210915T2000Z-210916T0300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 406 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts 20 to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, Chesapeake Bay from Windmill Point to New Point Comfort VA, Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 4 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
311 WHUS71 KAKQ 151402 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1002 AM EDT Wed Sep 15 2021 ANZ630>632-634-152215- /O.CON.KAKQ.SC.Y.0086.210915T2000Z-210916T0300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 1002 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts 20 to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, Chesapeake Bay from Windmill Point to New Point Comfort VA, Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 4 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
475 WHUS71 KAKQ 151958 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 358 PM EDT Wed Sep 15 2021 ANZ630>632-634-160300- /O.CON.KAKQ.SC.Y.0086.210915T2000Z-210916T0300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 358 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts 20 to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, Chesapeake Bay from Windmill Point to New Point Comfort VA, Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 4 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
859 WHUS71 KAKQ 152233 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 633 PM EDT Wed Sep 15 2021 ANZ630>632-634-160300- /O.CON.KAKQ.SC.Y.0086.000000T0000Z-210916T0300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 633 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts 20 to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, Chesapeake Bay from Windmill Point to New Point Comfort VA, Chesapeake Bay from New Point Comfort to Little Creek VA and Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 4 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
322 WHUS71 KAKQ 160116 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 916 PM EDT Wed Sep 15 2021 ANZ630>632-634-160230- /O.CAN.KAKQ.SC.Y.0086.000000T0000Z-210916T0300Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 916 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 4:03 AM EDT, 3 minutes earlier.
Area forecast discussion, Sep 15, 4:03 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
403 AM EDT Wed Sep 15 2021
.SYNOPSIS...
A weakening cold front approaches the area late today and
tonight. Coastal low pressure approaches from the south late
Thursday through Friday. High pressure gradually builds in from
the north and west through the weekend into early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 355 AM EDT Wednesday...
The latest analysis indicates sfc high pressure now well
offshore, allowing for a bit more of a southerly low level wind
compared to 24 hrs ago. Seeing a combination of patchy ground
fog and low clouds moving N from NC and into southern VA. In
general, think that the low clouds will become the primary mode
over the next few hrs with VSBYs mainly staying at or above 1
mile, though some of the most sheltered locations could briefly
see VSBYs down to 1/4SM. Temperatures are currently in the
mid 60s to lower 70s in most areas and will likely fall a few
more degrees through sunrise.
For today, a cold front is currently pushing into the lower OH
Valley and will slowly move to the E as the day progresses. The
flow aloft is progged to weaken by tonight as the upper trough
moving across the Great Lakes merges with the SW flow out ahead
of the remnants of Nicholas. This will tend to keep the front
from making that much progress to the S tonight into Thu morning
(though the models have trended a bit south with the front
tonight). The overall scenario for today is for increasing low
level moisture from the S, with PWATs forecast to rise to 1.50"
to 1.75" by this aftn over SE VA and NE NC. Still rather limited
forcing today, but will continue with 20-30% PoPs this aftn over
the SE (highest in NE NC). Partly sunny overall today but with
potentially more cloud cover in the SE. Highs mainly in the mid
to upper 80s S and upper 80s/around 90F N.
Any isolated showers/storms dissipate this evening in the S, but
as the front gets closer to the northern areas, expect at least
a few isolated showers/tstms overnight across the northern 1/2
of the area, and have raised PoPs to 20-30% to account for
this. Lows tonight generally in the mid to upper 60s W and
upper 60s to around 70F E.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
As of 335 PM EDT Tuesday...
Meanwhile, a coastal low is expected to develop north of the Bahamas
Wed/Thurs and move NNW towards the Carolinas Thurs-Fri before
curving NE out to sea. The NHC maintains a 60% of this feature
developing into a Tropical Depression. PoPs increase Thurs
afternoon with slight chance to chance PoPs especially in the
Piedmont (30-40% PoPs). Have lowered PoPs to slight chance for
just E portions of the FA Thurs night with the general idea
being increased cloud cover is more likely than actual precip.
Clouds linger through Fri as the aforementioned features linger
over the local area and the coastal low approaches from the SSE.
Additional showers (perhaps a low-end chance of a storm or two
in the afternoon) are possible Fri as the low moves NE away from
the local area. Cooler Thurs and Fri due to cloud cover with
highs in the lower to mid 80s (cooler Fri with most in the lower
80s). Lows Thurs night in the upper 60s to around 70F.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 335 PM EDT Tuesday...
The ridge remains offshore/off the SE coast this weekend with models
continuing to show a weak coastal low making the northeast turn away
from the local area and moving out to sea through the weekend.
However, cloud cover likely lingers into Sat given N/NE flow and the
shortwave trough lingering near the coast. Behind the coastal low,
the main story will be a prolonged period of above normal temps. The
MJO is projected to remain between phases 3 and 4 through the
extended which favors above normal temps for the local area.
Ensembles support this idea with a fairly strong signal for an
amplified pattern and ridge over the East Coast late this weekend
through early next week with high pressure building overhead. The
CPC has a 90% chance of above average temps in the 6-10 day outlook.
High temps will generally be in the mid to upper 80s from Sat
through early next week. Overnight lows will remain in the 60s to
around 70F. There will be a slight chance to chance of
showers/storms Sat afternoon with a slight chance Sun and Mon
afternoons. The greatest chance will be in the Piedmont each
day.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
As of 200 AM EDT Wednesday...
Mainly VFR conditions through the 06Z/15 TAF period, though some
patchy low clouds may affect ECG early this morning. Otherwise,
mainly clear through 12Z with little chance for any fog given
S winds of 5-10 mph. SCT-BKN cloud cover expected later today
but most areas are expected to stay dry (~20% chance for a few
showers at ECG this aftn). Increasing moisture tonight/early Thu
but conditions are still expected to remain VFR through 06Z/Thu.
Outlook...
Scattered showers and possibly some tstms Thu/Fri as moisture
increases from both the sw and east (where low pressure will be
passing by offshore). Some low clouds may persist or redevelop
Fri night/Sat morning, then mainly VFR for the remainder of the
weekend.
&&
.MARINE...
As of 330 PM EDT Tuesday...
High pressure prevails off the Southeast coast tonight
through Wednesday promoting a southerly wind of 10-15kt. Wind speeds
will likely reach 15-18kt with a few gusts ~20kt in the Bay (and
possibly the lower James) this evening and Wednesday evening, but
should largely remain sub-SCA. Seas of 1-2ft this afternoon should
build to ~2ft tonight, then 2-3ft by Wednesday. An area of low
pressure lifts northward over the Gulf Stream off the Carolina coast
late Wednesday night then nearing the Outer Banks Thursday
afternoon, before moving NE away from the coast Thursday night into
Friday. The wind is expected to become ENE Thursday then NNE
Thursday night into Friday, and most 14/12z guidance keeps speeds at
or below 15kt. There is a potential for seas to build to 4-5ft,
especially out toward 20nm later Thursday night into Friday and
Friday night. Weak high pressure then builds across the region
Saturday and Sunday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 11 PM EDT
this evening for ANZ630>632-634.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...LKB/RMM
AVIATION...LKB/MPR
MARINE...AJZ/CPHazardous weather outlook, Sep 14, 3:44 PM EDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 344 PM EDT Tue Sep 14 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-151945- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 344 PM EDT Tue Sep 14 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 4:09 PM EDT | Special Weather Statement | AKQ | Chowan, Pasquotank, Perquimans | 51 min |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.